Alert archive / Nevada / Flash Flood Warnings in 2013
Flash Flood Warning 302, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 11, 2013, 1:47 PM PDT for Lincoln County, Nevada. It was in force for 118 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2013, 1:47 PM PDT (20:47 UTC)
- Expired
- Sep 11, 2013, 3:45 PM PDT
- In force
- 118 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 144 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 2:10 PM PDT | FLASH FLOOD | 1 Ne Pioche, NV | LINCOLN S.O. REPORTS WATER AND DEBRIS OVER THE INTERSECTION OF ALEXANDER AVE AND HWY 322 IN PIOCHE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
672 WGUS55 KVEF 112047 FFWVEF NVC017-112245- /O.NEW.KVEF.FF.W.0302.130911T2047Z-130911T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 147 PM PDT WED SEP 11 2013 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA... * UNTIL 345 PM PDT. * AT 135 PM PDT...TRAINED WEATHER SPOTTERS REPORTED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR PIOCHE. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... PIOCHE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3807 11456 3807 11426 3779 11426 3778 11455 $$ ASG
2 follow-up statements
130 WGUS75 KVEF 112125 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 225 PM PDT WED SEP 11 2013 NVC017-112245- /O.CON.KVEF.FF.W.0302.000000T0000Z-130911T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN NV- 225 PM PDT WED SEP 11 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM PDT FOR EAST CENTRAL LINCOLN COUNTY... AT 211 PM PDT...DOPPLER RADAR WAS STILL INDICATING HEAVY RAIN FROM A THUNDERSTORM NEAR PIOCHE. HOWEVER...INDICATIONS ARE THAT THIS STORM WAS WEAKENING AND RAINFALL WILL DIMINISH. HOWEVER...RUNOFF IS STILL EXPECTED TO BRING FLOODING TO PORTIONS OF PIOCHE. LINCOLN COUNTY SHERIFF HAS REPORTED THAT WATER AND DEBRIS WAS FLOWING OVER ALEXANDER AVE AND HIGHWAY 322. LOCATIONS IMPACTED INCLUDE... PIOCHE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3807 11456 3807 11426 3779 11426 3778 11455 $$ ASG
137 WGUS75 KVEF 112213 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 313 PM PDT WED SEP 11 2013 NVC017-112222- /O.CAN.KVEF.FF.W.0302.000000T0000Z-130911T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN NV- 313 PM PDT WED SEP 11 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL LINCOLN COUNTY... HEAVY RAIN HAS ENDED IN THE PIOCHE AREA. LIGHT RAIN SHOWERS ARE EXPECTED TO CONTINUE FOR THE REMAINDER OF THE AFTERNOON. HOWEVER...THE THREAT OF FLASH FLOODING HAS ENDED. LAT...LON 3807 11456 3807 11426 3779 11426 3778 11455 $$ ASG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 8:55 AM PDT, 4 hours 52 minutes earlier.
Area forecast discussion, Sep 11, 8:55 AM PDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 855 AM PDT WED SEP 11 2013 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF THE REGION THROUGH FRIDAY WITH THE BEST CHANCES TODAY OVER LINCOLN...CLARK...MOHAVE AND EASTERN SAN BERNARDINO COUNTIES. DRYING FROM THE WEST AND SOUTH IS EXPECTED THURSDAY AS THE LOW SHIFTS NORTH WITH DRY CONDITIONS AREAWIDE OVER THE WEEKEND. WITH THE DRIER AIRMASS...TEMPERATURES WILL WARM TO ABOVE NORMAL THIS WEEKEND. && .UPDATE...A CLOSED CUT-OFF LOW CONTINUES OVER THE AREA THIS MORNING WITH PLENTY MOISTURE...PWAT VALUES REMAINING WELL ABOVE 1 INCH ACROSS EASTERN NEVADA/NORTHWEST ARIZONA...AND INSTABILITY. THE RESULT IS SHOWERS AND THUNDERSTORMS WILL BE CONTINUING OVER MAINLY EASTERN PORTION OF THE CWA THROUGH THE DAY. ASSOCIATE CLOUD COVER MAY HAMPER AFTERNOON CONVECTION/HIGH TEMPERATURES SOMEWHAT...BUT EXPECT BREAKS TO OCCUR IN THE CLOUDS THIS AFTERNOON ALLOWING FOR HEATING TO TAKE PLACE OVER THE EASTERN SECTIONS. OVERALL THE CURRENT FORECAST IS IN GOOD SHAPE AND DO NOT PLAN ANY UPDATES THIS MORNING. && .AVIATION...FOR MCCARRAN...SCT-BKN CLOUDS FROM 10-12K FEET WITH BKN CLOUDS AOA 15K FEET. A FEW SHOWERS WILL CONTINUE TO MOVE ACROSS THE VALLEY OVER THE NEXT SEVERAL HOURS. WINDS SHOULD BE PRIMARILY LIGHT UNDER 8 KTS WITH DIRECTIONS BEING DICTATED BY WHERE THE PASSING SHOWERS ACROSS THE VALLEY. A CHANCE OF THUNDERSTORMS WILL BE SEEN THIS AFTERNOON...BUT MOST ACTIVITY IS EXPECTED TO REMAIN OVER THE NEARBY MOUNTAINS AND IN ALL APPROACH CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS EXPECTED TODAY WITH SCT-BKN CLOUDS AOA 10K FEET. CIGS POSSIBLY LOWER WHEN ASSOCIATED WITH SHOWER ACTIVITY. WINDS GENERALLY UNDER 10KTS EXCEPT GUSTY AND ERRATIC WINDS IN AND NEAR ANY SHRA/TSRA. SHOWER AND THUNDERSTORM COVERAGE DECREASES THURSDAY BUT SCATTERED AFTERNOON AND EVENING SHOWER ACTIVITY POSSIBLE...MAINLY ACROSS THE NORTHEAST CWA. && .PREV DISCUSSION... 245 AM PDT WED SEP 11 2013 .SHORT TERM...THROUGH THURSDAY NIGHT...THE PESKY UPPER LOW CONTINUES TO...EVER SO SLOWLY...MOVE NORTH OVER THE NEXT 48 HRS BEFORE MODELS SHOW SOME SIGN OF IT ACCELERATING AWAY FROM THE AREA AND NO LONGER IMPACTING THE REGION. UNTIL THEN HOWEVER...SHOWER AND THUNDERSTORM CHANCES CONTINUE THROUGH THE SHORT TERM. DUE TO THE PROXIMITY OF THE LOW CENTER...THE WESTERN AREAS OF THE CWA WILL ONLY SEE A SLIGHT CHANCE OF SHOWERS AND STORMS TODAY AND THURSDAY. EXTENSIVE CLOUD COVER COULD PLAY A ROLE IN LIMITING THUNDERSTORM DEVELOPMENT TODAY HOWEVER MODELS FORECAST A 50-60KT JET CIRCLING AROUND THE BASE OF THE LOW...PUTTING THE EASTERN CWA INCLUDING CLARK COUNTY DIRECTLY IN A REGION OF UPPER LEVEL DIVERGENCE. THE ADDED JET DYNAMICS MAY WORK IN FAVOR OF OVERCOMING SOME OF THE LIMITING FACTORS OF THE CLOUD SHIELD. TIME WILL TELL BUT A FLASH FLOOD WATCH MAY BE NECESSARY FOR PORTIONS OF LINCOLN...CLARK AND MOHAVE COUNTIES TODAY IF IT BECOMES APPARENT THAT ALL INGREDIENTS ARE COMING TOGETHER. WITH THE JET MOVING WELL EAST ON THURSDAY...THUNDERSTORM DEVELOPMENT WILL AGAIN DEPEND ON DAYTIME HEATING AND CLOUD/CLEAR SKY THERMAL INTERACTIONS. REGARDLESS...THURSDAY ACTIVITY SHOULD BE PRIMARILY OVER LINCOLN COUNTY WITH THE FLASH FLOOD THREAT DECREASING ELSEWHERE. TEMPERATURES ARE EXPECTED TO REMAIN BELOW NORMAL INTO THURSDAY. .LONG TERM...FRIDAY THROUGH WEDNESDAY. MAIN MESSAGE IS STILL THE LONG-AWAITED PATTERN SHIFT THAT WILL REPLACE OUR PERSISTENT MOIST FLOW WITH DRIER SOUTHWESTERLY FLOW. THE MODELS ARE IN VERY GOOD AGREEMENT ON THIS CHANGE OCCURRING...BUT HAVE SLOWED DOWN JUST A BIT FROM YESTERDAY. STILL...DEWPOINTS SHOULD START TRENDING DOWNWARD OVER THE WEEKEND...AND PRECIP CHANCES SHOULD BE GONE AREAWIDE BY SUNDAY. STRONGER SOUTHWEST FLOW WITH MUCH DRIER AIR WILL BE POSSIBLE EARLY NEXT WEEK...AND IF THE MODELS COME INTO BETTER CONSENSUS ON THIS IDEA...DEWPOINTS MAY NEED TO BE LOWERED CONSIDERABLY. THE DRIER AIR AND EXTRA SUNSHINE WILL BUMP TEMPERATURES UP...WITH 100F POSSIBLE AT KLAS OVER THE WEEKEND AND INTO MONDAY. 00Z ECMWF AND GFS BRING A COLD FRONT THROUGH IN THE MIDDLE OF NEXT WEEK...BUT THERE IS PLENTY OF TIME TO SEE HOW THIS PLAYS OUT. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...JENSEN PREV DISCUSSION...SALMEN/MORGAN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Sep 11, 2:52 AM PDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 252 AM PDT WED SEP 11 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-120700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 252 AM PDT WED SEP 11 2013 /252 AM MST WED SEP 11 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY...WITH THE BEST CHANCES ROUGHLY NORTHEAST OF A LINE FROM TONOPAH TO THE MOJAVE NATIONAL PRESERVE TO WIKIEUP. THE MAIN THREAT WILL BE ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRIER AIR WILL START TO MOVE IN FROM THE SOUTHWEST THURSDAY. THIS WILL PUSH CHANCES FOR THUNDERSTORMS A LITTLE FARTHER NORTHEAST EACH DAY...WITH DRY CONDITIONS EXPECTED AREAWIDE BY SUNDAY. THERE WILL STILL BE A SLIGHT CHANCE OF SEVERE WEATHER AND FLASH FLOODING WITH THUNDERSTORMS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 10:33 AM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.